I am a 52 year old male - for the last 6 months I have been experiencng a thick, creamy, sticky saliva accompanied by a sour, rancid taste in my mouth.
I have been 2 two different GI doctors - I have had 2 endoscopy's which are negative for GERD. I have been to see 4 different ENT doctors and 1 suggested LPR or silent reflux (when you look down my nose into my throat it does not present as LPR) - I have been taking 30 mg of Prevacid twice a day for 3 months to no benefit. I have had 2 separate 24 hr. PH tests - one off meds and 2 months later one on meds. I am not refluxing on meds and only refluxed at night off meds - not out of the ordinary range when I have no symptoms. I have also done all the lifestyle modicfications - i.e bed on blocks,no alcohol, no tomatoes, caffeine, soda, etc.
The only thing that gives me some relief is when I chew gum - however, a short time after I start chewing, I get a sore throat. Sore throat also occurs when it is most thick and sticky. After I take out the gum, my front teeth have a white film on them requiring flossing to get the "gunk" out.
I have also had severe irritable bowel for 30 plus years - I take Azulfidine, zantac, prevacid,immodium and elavil. One of the doctors I have seen which include the head of oral medicine at Penn suggests that this could be from the elavil - over the last 6 months I have weened from 50 mg at night to 25 mg at night but no real change in symptoms.One other thing - one day I did not take the first dosage of prevacid and my moth was full of thick white foam. I am at a loss as to where to turn for help. Does anyone have any suggestions?
I have been taking azulfidine for 30 plus years for irritable bowel - slows motility of bowel. As to why I started to take prevacid, it was for a thick, sticky, creamy, saliva with a sour, rancid taste in my mouth (one ent suggested silent reflux). Sensation in mouth is worse after I eat - day starts out without taste and then as day goes on gets worse. Chewing gum is only relief - as I said I am left with white film on front of teeth that I need to floss out - looks like chicken)
As I was going down on elavil (from 30 mg to 25 mg) and having withdrawal (dizzy, woozy, nausea) after 5 days, thickness and taste return. Same thing happened when went from 35 mg to 30 mg). One day, I did not take prevacid in morning, and in afternoon - mouth was full of white foam - but not bad taste. Been to multiple GI docs, ENT's (4) all at teaching hospitals in Phila. Going to third GI guy in 2 weeks at Penn. No one has diagnosed problem yet. I am frustrated and thinking I need a multidisciplinary approach to problem. Mayo or Cleveland clinic?? Appreciate any thoughts.
After a month in central and southern Mexico, I have spent the past 10 months living with a spit cup. My mouth is constantly producing lots of foamy white to light yellow mucus. I have seen a Family Practitioner, who said I had a "mouth full of fungus" and prescribed Fluconazole, which made my lips peel off but didn't help the excessive abnormal saliva problem. I have also seen an ENT who diagnosed oral candidiasis, but the lab tests on my sputum came back negative for candida. An internist said I was "more toxic than most people" and tried to sell me colloidal silver spray, vitamins, and other "detox" products, after admitting she had no idea what was wrong with me. Blood tests are normal except for slightly low WBC and positive DAT. I'm exhausted all the time, even if I stay in bed all day. A nurse said I may have picked up parasites in Mexico, but blood and stool tests came up negative for parasites and 3 months of anti-parasitic treatment did not help. Another nurse said it was a sinus infection and/or allergies, but allergy medicine does nothing. My nose does not run, nor is it stuffy. If anyone has any idea what this could be, please let me know. If I could at least find out whether it is being caused by viruses, parasites, bacteria, or something else, that would be great.
CANDIDA! You have a systemic candida infection brought on by overuse of antibiotics, too much sugar, processed foods or caffeine in your diet. Antifungals won't cure this and the only way to get better is to eliminate ALL sugar from your diet. This means no pasta, potatoes, sugar, cake...NOTHING that turns to sugar when eaten.
Your looking at at least 2 months, up to a year, to see results but I'm telling you this will work. Doctors wont tell you this because they do not have a pill to prescribe so they cant make money.
Do you notice your symptoms worsen when it is cold and damp outside? If so...you have candida. Prescription meds WILL NOT WORK for this problem. Don't waste your money. Do a search and find out. Keep us posted.
I too have thick white saliva, but without yellow. I also have dry mouth. I've been in and out of hospitals and rehabs a lot in the last 5 years, because of the discovery of a Factor 5 Leiden blood disorder which caused numerous strokes. At the time I was prescribed Coumadin. The only reason I'm speaking about this other illness is because I believe that after one of those stays, possibly the last stay, I started having very dry mouth and the white saliva. I worked on the meds as a cause. I was given nystatin for a possible candida infection. Not the answers. I've always taken good care of my teeth but after a while with the dryness and saliva, they started to rot. Quickly. From the inside out. Under crowns. In 6 mo. I had over 5 of my back teeth pulled. I got prescription toothpaste. Biotene mouthwash, spray, and gum. Still they rotted. But there was something I started noticing. Every time I had a number of teeth pulled, I was given Clindamycin, one of the few antibiotics I was able to take. Every time I took the clindamycin my mouth started to have more natural saliva. I spoke with a research pharmacist about it who said it sounded as if I might have a form of osteomyelitis, which is an infection deep within bone tissue that isn't easy to detect, but could be confirmed with a bone culture. I have an appointment with Mass Eye and Ear for testing. This may be more far reaching than what you're going through, but mine did just start with the white saliva. I wish you the best of luck.
I forgot to add that after finishing the 10 days of clindamycin the thick white saliva and dry mouth came started slowing coming back. The research pharmacist said it could take having daily intravenous injections of the clindamycin and then long term clindamycin pills.
My sister has been having the same symptoms, fatigue no matter how much she sleeps, excessive foamy thick spit, nausea, etc,. I came across this forum and in particular your post. I see it's been 3 years since you posted this, if by any chance you get this message, I very curious as to how you're doing now and if you found any help. Thanks
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.